BIROn - Birkbeck Institutional Research Online

    Stochastic volatility for lévy processes

    Geman, Helyette and Carr, P. and Madan, D.B. and Yor, M. (2003) Stochastic volatility for lévy processes. Mathematical Finance 13 (3), pp. 345-382. ISSN 0960-1627.

    Full text not available from this repository.

    Abstract

    Three processes reflecting persistence of volatility are initially formulated by evaluating three Lévy processes at a time change given by the integral of a mean‐reverting square root process. The model for the mean‐reverting time change is then generalized to include non‐Gaussian models that are solutions to Ornstein‐Uhlenbeck equations driven by one‐sided discontinuous Lévy processes permitting correlation with the stock. Positive stock price processes are obtained by exponentiating and mean correcting these processes, or alternatively by stochastically exponentiating these processes. The characteristic functions for the log price can be used to yield option prices via the fast Fourier transform. In general mean‐corrected exponentiation performs better than employing the stochastic exponential. It is observed that the mean‐corrected exponential model is not a martingale in the filtration in which it is originally defined. This leads us to formulate and investigate the important property of martingale marginals where we seek martingales in altered filtrations consistent with the one‐dimensional marginal distributions of the level of the process at each future date.

    Metadata

    Item Type: Article
    School: School of Business, Economics & Informatics > Economics, Mathematics and Statistics
    Depositing User: Sarah Hall
    Date Deposited: 09 Jun 2020 07:51
    Last Modified: 09 Jun 2020 07:51
    URI: https://eprints.bbk.ac.uk/id/eprint/32192

    Statistics

    Downloads
    Activity Overview
    0Downloads
    59Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item